MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Electromagnetic Interference (1194)
Health Effect - Clinical Codes Numbness (2415); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a friend/family member regarding a patient who was receiving unknown baclofen (unknown concentration or dose) via an implantable pump for unknown indications for use.It was reported that "we realized not long ago that his pump was off after he had an mri in september.We didn't know that the pump was off from then until he had a refill not long ago." the patient went to their physician and found out that the pump was not on.It was noted that the people at the mri place were saying that they were not able to reach out to anyone (medtronic).The patient representative confirmed that the physician found out that the pump did not "turn back on" after the patient's mri in september.The patient representative was unable to identify the date in september, but did confirm the mri was in (b)(6) 2022.It was noted that "his legs are becoming numb.From september to november, he was without baclofen going through his body due to that.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
(b)(6)2022- masres1: lfc (hcp): additional information received from the healthcare provider (hcp.The patient was not seen until patient was due for a refill.He was going to have 4 ml more than anticipated.The log was interrogated motor stall.The log was interrogated.Motor stall was found on (b)(6)2022 which was "due to" magnetic resonance imaging (mri).Motor stall recovery was also done on(b)(6)2022.Approximate stall was 15/20 minutes per log.The patient reported symptoms of hip spasms.We did a single bolus of 50 mcg which reduce symptoms for 72 hours.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15960325
Report Number3004209178-2022-16277
Device Sequence Number20215327
Product Code LKK
UDI-Device Identifier00643169984226
UDI-Public00643169984226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date12/20/2022
Date Device Manufactured08/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale